Diabetes Support - Diabetic Question




View Full Version : Diabetic Question


pattygirl63
01-18-2011, 03:42 PM
I posted this in the regular daily diabetic thread but decided to post it separately as well. I've heard that some people experience this when their diabetic #s start to become normal. So I hope someone will share with me their experience.

I have been experiencing some times of dizziness/lightheadedness since my FBS has come down below 110 mg/dl and my BP is steadily back to what I've always thought of as normal for me around 114/60s area. I'm just wondering if my body is having to adjust to being back down to the new lows or if I've got something else going on. I do know I'm also experiencing some sinus issues with all this crazy weather and it could be that. However, I just walked out to the mailbox and back this morning and felt this way. I didn't feel like I was going to faint or anything like that, just not normal feeling. I really thought when things (#s) started getting back to normal that I would feel better than this, however since the night when I couldn't sleep at all when I first experienced this, all I really want to do now is sleep and that's not like me. This also makes me not want to go any where because of feeling this way.

Thanks for any help or ideas you may have. I just kind of wondered if anyone else has ever experienced this as you began to get your body back to normal.


astrophe
01-18-2011, 04:03 PM
Are you on Metformin? Maybe you need to lower the dose? Ask doc for a round of labs to see.

I has something like that and it turned out I needed to lower and eventually got off the Met.

A.

beerab
01-18-2011, 04:19 PM
I had to stop metformin because my blood sugars were too low (changing my diet regulated my blood sugar to where I didn't need it).

I was also on spironolactone and my blood pressure was like 110/60 and I got off that as well.

I did experience the dizzyness and other symptoms so I decided to get off them and have been fine since.


pattygirl63
01-18-2011, 06:46 PM
Thank you. I guess I thought that since Metformin worked on the liver that it wouldn't cause lows. I realized today that I've felt this some all along as the FBS was coming down, but didn't think much of it since I had it in my head that it didn't cause lows. It's just that it got worse Saturday and hasn't gone away.

I talked to the nurse at the doctor's office and she made an appt for Thursday morning with my doctor. Would have made it tomorrow but it conflicted with DH cardiology appt. I'm doing the new WW PP+ program and it obviously is working for me.

Thanks again for your help.

Justwant2Bhealthy
01-18-2011, 09:38 PM
Yes, TRISH ~ the same thing happened to me; and so had to cut my Metformin down and eventually went off it completely. With eating healthier on my basic portion plan and more exercise, my numbers went down well. Then they went down too much and I started to experience dizzyness, nausea, and light-headedness too.

I would feel this way when I needed to eat something (like when it was close to a meal time); esp in the evening -- and even ended up with the DAWN SYNDROME where I would wake up dizzy at 3 AM. When I went off the met, these symptoms all but disappeared. The only time I feel "off" now is when I get too busy and don't eat at regular times ...

Yes, it can be scary when you don't know what's wrong; that is the hardest part really. Mention all this to your doctor when you see him/her too.

fatmad
01-19-2011, 10:12 AM
the metformin won't cause lows the way some other meds do, but you may be experiencing lows for different reasons. When I started Atkins I got some lows, especially if I cheated some, couldn't adjust fast enough.
Also Trish, your bp is rather low for an overweight adult, and while not being high is good, it seems a bit low. Maybe that is part of it too. Can leave you feeling rather tired when its low. Glad you are seeing your doc, hope you get to the bottom of the mystery.